Mississippi, 2007Tornadoes and Damaging Winds in Mississippi, January 4 to 5, 2007
January 4 to 5, 2007 · NWS JAN · 40 events in 23 counties and zones
During the evening of Jan 4th and early morning hours of Jan 5th, a potent storm system moved across the Lower Mississippi Valley. This system was dynamic enough to generate a line of thunderstorms across Central Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 13
- Property damage
- $4.2 million
- Crop damage
- None recorded
- Events
- 40
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the evening of Jan 4th and early morning hours of Jan 5th, a potent storm system moved across the Lower Mississippi Valley. This system was dynamic enough to generate a line of thunderstorms across Central Mississippi. This line developed within a strongly sheared environment and evolved into a squall line with bowing segments. These bowing segments proved very efficient with respect to producing damaging wind gusts and six tornadoes. The squall line matured just east of Interstate 55 around 11 pm and raced east before exiting into Alabama around 3 am.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jan 4, 8:52 PM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Jan 4, 8:52 PM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
852 PM CST THU JAN 4 2007
.DISCUSSION...
DID A QUICK UPDATE TO ADD THE WATCH. WILL NOT MAKE ANY OTHER ADJUSTMENTS
TO THE FORECAST AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 57 70 52 68 / 100 11 5 53
MERIDIAN 60 70 50 69 / 100 28 4 49
VICKSBURG 55 69 52 67 / 100 8 7 57
HATTIESBURG 62 72 51 73 / 100 30 10 49
NATCHEZ 55 69 55 71 / 100 5 5 59
GREENVILLE 53 63 51 62 / 100 12 13 41
GREENWOOD 57 65 52 66 / 100 13 12 40
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
07
Hazardous weather outlook, Jan 4, 3:11 PM CST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
311 PM CST THU JAN 04 2007
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
052111-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
311 PM CST THU JAN 04 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND FRIDAY...
...THUNDERSTORMS...
A STRONG UPPER LEVEL DISTURBANCE WILL PIVOT TOWARD THE REGION
TONIGHT. THIS SYSTEM WILL TRY AND SHIFT A WARM FRONT NORTH INTO
SOUTH MISSISSIPPI THIS EVENING. WITH THIS WARM FRONT DRIFTING
NORTH ALLOWING DEEP MOISTURE TO SLOWLY INCREASE OVER THIS
AREA...COUPLED WITH A GOOD AMOUNT OF WIND SHEAR IN
PLACE...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER
PORTIONS OF SOUTH MISSISSIPPI...MAINLY ALONG AND SOUTH OF THE
HIGHWAY 84 CORRIDOR THIS EVENING. THE MAIN CONCERN FROM ANY
STORM OVER THIS AREA WILL BE STRONG DAMAGING WINDS AND AN
ISOLATED TORNADO CANNOT BE RULED OUT.
FURTHER NORTH...THE RETURN OF DEEPER GULF MOISTURE WILL BE
LIMITED AHEAD OF THE APPROACHING SYSTEM AND WILL NOT BE
SUFFICIENT TO SUPPORT MUCH IN THE WAY OF SEVERE CONVECTION THIS
EVENING. HOWEVER...A FEW STRONG THUNDERSTORMS CANNOT BE RULED OUT
DURING THE EARLY EVENING HOURS...MAINLY ALONG A WINNSBORO
LOUISIANA TO HAZLEHURST MISSISSIPPI TO QUITMAN LINE. THESE
STORMS WILL HAVE THE POTENTIAL FOR STRONG GUSTY WINDS UP TO 45
MPH.
...FLOODING...
PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE AS THE DISTURBANCE
SHIFTS OVER THE OUTLOOK AREA TONIGHT. HEAVY RAINFALL WILL BE
POSSIBLE OVER CENTRAL AND EASTERN PORTIONS OF THE OUTLOOK AREA
LATER THIS EVENING ...AND DIMINISHING FROM THE WEST LATE TONIGHT.
TOTAL RAINFALL AMOUNTS FROM 2 TO 4 INCHES ARE POSSIBLE WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. PONDING WATER WILL BE POSSIBLE
ACROSS THE ENTIRE OUTLOOK AREA.
LOCALIZED FLOODING OF CREEKS OR AREAS OF POOR DRAINAGE WILL BE
POSSIBLE...ESPECIALLY ACROSS EAST CENTRAL LOUISIANA AND SOUTHWEST
AND WEST CENTRAL SECTIONS OF MISSISSIPPI THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...
...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT...
ANOTHER LONG PERIOD OF MODERATE TO HEAVY RAINFALL LEADING TO THE
PONDING OF WATER ON ROADS AND MINOR FLOODING IS SHAPING UP FOR
THE SOUTHERN PORTIONS OF THE ARKLAMISS SATURDAY NIGHT INTO
SUNDAY. THIS RAIN IS EXPECTED TO FALL OVER SOME OF THE SAME AREA
THAT HAS RECENTLY RECEIVED HEAVY RAINFALL.
A WAVE OF LOW PRESSURE IS EXPECTED TO MOVE ALONG A STALLED COD
FRONT THAT WILL BE ACROSS THE REGION SATURDAY. RAIN WILL BEGIN
SATURDAY IN THE SOUTH AS THE COLD FRONT MOVES INTO THE AREA AND
CONTINUE UNTIL THE THE WAVE MOVES NORTHEAST OF THE AREA SUNDAY.
SEVERAL INCHES OF RAINFALL WILL BE POSSIBLE WITH THIS SYSTEM.
...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT THURSDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Thunderstorm Wind, Hinds
- When
- January 4, 10:45 PM CST to 10:50 PM CST
- Where
- Hinds County, 4 mi W of Brownsville to 2 mi N of Brownsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 32.450, -90.499
A few trees were blown down along Martin, John Warren and Trotter Roads.
Thunderstorm Wind, Marion
- When
- January 4, 11:13 PM CST to 11:23 PM CST
- Where
- Marion County, 2 mi N of Kokomo to Morgantown
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.229, -90.000
Scattered trees were blown down from near Kokomo to around Morgantown.
Thunderstorm Wind, Simpson
- When
- January 4, 11:20 PM CST to 11:50 PM CST
- Where
- Simpson County, Shivers to Mendenhall
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Law Enforcement
- Coordinates
- 31.800, -90.000
Numerous trees and power lines were blown down around Shivers and other portions of central and eastern Simpson County. Several highways and county roads were blocked by downed trees and power lines.
Thunderstorm Wind, Copiah
- When
- January 4, 11:22 PM CST
- Where
- Copiah County, Georgetown
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 31.870, -90.180
A few power lines were blown down and power was out for a few hours in Georgetown.
Thunderstorm Wind, Lawrence
- When
- January 4, 11:23 PM CST
- Where
- Lawrence County, 3.5 mi ENE of Tilton
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 31.439, -89.965
A few trees were blown down along with some tops blown off some trees near the Oak Vale Community.
Thunderstorm Wind, Jefferson Davis
- When
- January 4, 11:28 PM CST
- Where
- Jefferson Davis County, Oak Vale
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 31.430, -89.970
A few trees were blown down along with tops broken out of some trees. Damage occurred around the Oak Vale Community.
Thunderstorm Wind, Jefferson Davis
- When
- January 4, 11:35 PM CST
- Where
- Jefferson Davis County, 3 mi SE of Prentiss
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.569, -89.844
A few trees were blown down along Highway 42 East.
Thunderstorm Wind, Jefferson Davis
- When
- January 4, 11:35 PM CST
- Where
- Jefferson Davis County, 6 mi N of Prentiss
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.687, -89.880
Several trees were blown down along Highway 13 at Whitesand Church Road.
Thunderstorm Wind, Simpson
- When
- January 4, 11:50 PM CST to 11:55 PM CST
- Where
- Simpson County, Mendenhall to Magee
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 31.950, -89.880
Several trees were blown down between Mendenhall and Magee.
Thunderstorm Wind, Covington
- When
- January 4, 11:55 PM CST to 11:57 PM CST
- Where
- Covington County, Mt Olive
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.750, -89.670
A few trees were blown down.
Thunderstorm Wind, Smith
- When
- January 5, 12:03 AM CST
- Where
- Smith County, 2 mi E of Mize
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.870, -89.516
A few trees were blown down just east of Mize off Highway 28.
Thunderstorm Wind, Lamar
- When
- January 5, 12:07 AM CST
- Where
- Lamar County, Purvis
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.150, -89.420
A few trees were blown down around Purvis.
Thunderstorm Wind, Smith
- When
- January 5, 12:17 AM CST
- Where
- Smith County, Lemon to 6 mi N of Lemon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 32.130, -89.500
A few trees, along with a power line, were blown down across the northern portion of Smith County off Highway 35.
Thunderstorm Wind, Forrest
- When
- January 5, 12:20 AM CST to 12:28 AM CST
- Where
- Forrest County, Hattiesburg
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.320, -89.320
Several trees were blown down around the city.
Thunderstorm Wind, Forrest
- When
- January 5, 12:25 AM CST to 12:32 AM CST
- Where
- Forrest County, 10 mi S of Hattiesburg to Mc Laurin
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.175, -89.320
Sporadic trees and a power line blown down around the McLaurin and Camp Shelby areas.
Thunderstorm Wind, Jasper
- When
- January 5, 12:26 AM CST to 12:33 AM CST
- Where
- Jasper County, 3 mi S of Bay Spgs to 6 mi E of Bay Spgs
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.927, -89.300
Numerous trees were blown down just south of Bay Springs off county road 17 and off county road 23 just east of town.
Tornado, Jones
- When
- January 5, 12:27 AM CST to 12:29 AM CST
- Where
- Jones County, 2 mi SW of Soso to 1 mi SSW of Soso
- Rating
- F1
- Path length
- 1.2 mi
- Path width
- 100 yd
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.730, -89.294
This brief tornado snapped and uprooted numerous trees with one tree down on a car. A storage building was destroyed and a single wide mobile home was pushed off its blocks. Additionally, roof damage occurred to a double wide mobile home and several power lines were blown down along the path.
Thunderstorm Wind, Scott
- When
- January 5, 12:32 AM CST to 12:40 AM CST
- Where
- Scott County, 5 mi E of Homewood to Forest
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.230, -89.434
Sporadic trees were blown down across the southern portion of Scott County. One tree was down off Highway 501 near the Smith county line, another near Forest and another between Forest and Morton off Blossom Hill Road.
Thunderstorm Wind, Scott
- When
- January 5, 12:50 AM CST
- Where
- Scott County, 3 mi S of Sebastopol
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.537, -89.320
A few trees were blown down just south of Sebastopol near the Scott/Newton County line.
Thunderstorm Wind, Jasper
- When
- January 5, 12:54 AM CST to 12:59 AM CST
- Where
- Jasper County, Heidelberg
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.880, -89.000
Numerous trees were blown down around the Heidelberg area.
Tornado, Newton
- When
- January 5, 12:57 AM CST to 1:01 AM CST
- Where
- Newton County, 1 mi S of Prospect to 2.5 mi NE of Prospect
- Rating
- F1
- Path length
- 3.3 mi
- Path width
- 300 yd
- Continued into
- Neshoba, Ms (JAN)
- Property damage
- $1.2 million
- Reported by
- NWS Storm Survey
- Coordinates
- 32.535, -89.270
This tornado touched down in northwest Newton County, near the Prospect Community, and tracked north northeast into southwest Neshoba County. Four chicken houses were destroyed along with one home sustaining minor damage. This tornado moved into Neshoba County and was on the ground for another 2 miles. The total path length was 5.3 miles and was rated F1.
Thunderstorm Wind, Newton
- When
- January 5, 12:58 AM CST
- Where
- Newton County, 6 mi SSE of Hickory
- Measured
- 68 kt (78 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 32.240, -88.980
A mobile home was rolled over and destroyed. One significant injury occurred at this location.
Tornado, Neshoba
- When
- January 5, 1:01 AM CST to 1:05 AM CST
- Where
- Neshoba County, 0.58 mi E of Neville to 1.87 mi NNE of Neville
- Rating
- F0
- Path length
- 1.63 mi
- Path width
- 300 yd
- Property damage
- $1.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 32.580, -89.240
This tornado moved into Neshoba County from Newton County near the Neville Community. Numerous trees were snapped and uprooted. Three homes were damaged with one home having the roof taken off and blown several hundred feet away. Additionally, four chicken houses were destroyed just inside Neshoba County. Total path length across both Newton and Neshoba Counties was 5.3 miles.
Thunderstorm Wind, Attala
- When
- January 5, 1:05 AM CST
- Where
- Attala County, Hesterville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 33.170, -89.670
A few trees were blown down onto power lines around Hesterville.
Tornado, Neshoba
- When
- January 5, 1:07 AM CST to 1:10 AM CST
- Where
- Neshoba County, 3.3 mi NNE of Neville to 2 mi SE of Dixon
- Rating
- F1
- Path length
- 3 mi
- Path width
- 400 yd
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.624, -89.228
This tornado quickly developed after the one which crossed from Newton County dissipated. Numerous trees were snapped and uprooted along the path. Two homes were damaged which included roof and wall damage. Additionally, several outbuildings were damaged or destroyed.
Thunderstorm Wind, Newton
- When
- January 5, 1:10 AM CST
- Where
- Newton County, 1 mi NE of Decatur
- Measured
- 67 kt (77 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 32.440, -89.108
Shingles and a small portion of a roof was blown off a home along Muley Road. Additionally, several trees were blown down in this same area.
Thunderstorm Wind, Clarke
- When
- January 5, 1:12 AM CST
- Where
- Clarke County, Pachuta
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 32.030, -88.880
Several trees were blown down around Pachuta. One tree was blown down on a car causing significant damage.
Tornado, Neshoba
- When
- January 5, 1:25 AM CST to 1:27 AM CST
- Where
- Neshoba County, 2 mi S of Ocobla to 1.5 mi SE of Ocobla
- Rating
- F2
- Path length
- 1.4 mi
- Path width
- 150 yd
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.721, -89.030
This strong tornado briefly touched down between the Tucker and Bloomfield Communities. One brick home had its entire roof blown off, a large outbuilding was destroyed and a tractor was picked up and rolled. Additionally, numerous trees were snapped and uprooted along the short path.
Thunderstorm Wind, Newton
- When
- January 5, 1:25 AM CST
- Where
- Newton County, 5 mi NE of Little Rock
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $60,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.581, -88.969
A few trees were blown down and part of a roof was blown off a mobile home. Additionally, a shed was destroyed in the same area.
Thunderstorm Wind, Lauderdale
- When
- January 5, 1:29 AM CST
- Where
- Lauderdale County, Meridian
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 32.370, -88.720
Measured wind gust on top of the Emergency Management building in Downtown Meridian.
Thunderstorm Wind, Lauderdale
- When
- January 5, 1:34 AM CST
- Where
- Lauderdale County, 1.75 mi W of Daleville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.570, -88.710
A few trees, large limbs and tree debris down near the Kemper/Lauderdale County lines.
Tornado, Kemper
- When
- January 5, 1:40 AM CST to 1:44 AM CST
- Where
- Kemper County, 1 mi WSW of Blackwater to 2 mi NNW of Blackwater
- Rating
- F2
- Path length
- 2.24 mi
- Path width
- 250 yd
- Injuries
- 9 direct, 0 indirect
- Property damage
- $600,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.614, -88.696
This strong tornado touched down in the Blackwater Community and caused extensive damage along its 2 mile path. Six homes were destroyed, five of which were mobile homes and one modular home. Nine people were injured with three serious. One car was flipped over and rolled along with extensive damage to trees and power lines along the path of this high end F2 tornado.
Thunderstorm Wind, Choctaw
- When
- January 5, 1:40 AM CST
- Where
- Choctaw County, Ackerman
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.320, -89.170
A few trees were blown down in town.
Thunderstorm Wind, Kemper
- When
- January 5, 1:42 AM CST to 1:44 AM CST
- Where
- Kemper County, Damascus
- Measured
- 83 kt (96 mph) estimated gust
- Injuries
- 3 direct, 0 indirect
- Reported by
- NWS Storm Survey
- Coordinates
- 32.670, -88.830
A mobile home was picked up and thrown during an intense downburst, totally destroying the structure. Winds were estimated to be around 83 knots or 95 mph. Three injuries occurred at this location.
Thunderstorm Wind, Winston
- When
- January 5, 1:45 AM CST
- Where
- Winston County, 2 mi E of Louisville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Amateur Radio
- Coordinates
- 33.130, -89.016
A few power lines were blown down just east of town.
Thunderstorm Wind, Winston
- When
- January 5, 1:48 AM CST to 1:50 AM CST
- Where
- Winston County, 5 mi W of Fearns Spgs
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.020, -88.936
Three roads were blocked by downed trees across the southeast portion of Winston County.
Tornado, Noxubee
- When
- January 5, 2:05 AM CST to 2:09 AM CST
- Where
- Noxubee County, 5 mi WNW of Shuqualak to 4 mi NW of Shuqualak
- Rating
- F1
- Path length
- 3.7 mi
- Path width
- 300 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.998, -88.660
This tornado downed numerous large trees and a few power lines along its path. One home suffered minor roof damage as it was located on the edge of the path.
Thunderstorm Wind, Lowndes
- When
- January 5, 2:30 AM CST to 2:35 AM CST
- Where
- Lowndes County, 4 mi S of New Hope to New Hope
- Measured
- 75 kt (86 mph) estimated gust
- Property damage
- $600,000
- Reported by
- Emergency Manager
- Coordinates
- 33.412, -88.320
Intense downburst caused extensive damage around the New Hope area in eastern Lowndes County. Nearly 15 homes suffered roof damage with one car port destroyed and three privacy fences heavily damaged. A trampoline was blown out of a yard and thrown some distance. Numerous trees were blown down with one tree on a car.
Thunderstorm Wind, Lowndes
- When
- January 5, 2:44 AM CST
- Where
- Lowndes County, 3 mi SE of Columbus
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.469, -88.393
Trained spotter estimated nearly 70 mph winds. The spotter heard trees snapping but due to the dark conditions, did not see them down.
Thunderstorm Wind, Lowndes
- When
- January 5, 3:00 AM CST
- Where
- Lowndes County, 2 mi S of Steens
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $4,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.541, -88.320
Several trees were blown down along Highway 50.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Louisiana, January 4, 20072 deaths · 15 injured · $1.5 million · F1 · 1 event
- Ice Storm and Heavy Snow in Nevada, January 4 to 5, 20071 death · 2 injured · 4 events
- Tornado and Damaging Winds in Louisiana, January 4, 2007$503,000 · F1 · 4 events
- Winter Storm and Winter Weather in Colorado, January 4 to 5, 200714 events
- Heavy Snow in California, January 4 to 5, 200711 events
- High Surf in Hawaii, January 4 to 11, 20078 events
- Winter Storm in Colorado, January 4 to 5, 20077 events
- High Wind in California, January 4 to 6, 200785 kt wind · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, January 4, 200752 kt wind · 6 events
- Winter Storm and Heavy Snow in Utah, January 4 to 5, 200761 kt wind · 6 events
- Winter Storm in Colorado, January 4 to 5, 20076 events
- Winter Weather in Utah, January 4 to 5, 20073 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 6647, 6904, 6663, 6683, 6684, 6901, 6902, 6903, 6906, 6908, 6911, 6910, 6916, 6917, 6919, 6918, 6920, 6921, 6922, 6923, 6925, 7293, 7292, 7370, 7377, 7373, 7379, 7380, 7381, 7382, 7383, 7384, 7385, 7386, 7387, 7388, 7537, 7538, 7542, 7549.